KIT | KIT-Bibliothek | Impressum | Datenschutz

Fluxon-density waves in a modulated Josephson ring

Shnirman, A.; Hermon, Z.; Ustinov, A. V.; Malomed, B. A.; Ben-Jacob, E.


Collective excitations in a fluxon chain placed in a periodically modulated Josephson junction are studied analytically and numerically. In order to eliminate fluxon collisions with boundaries, we consider a Josephson ring (annular Josephson junction). Due to the interaction of the fluxons with periodically placed obstacles, we predict that linear deformation modes of the fluxon chain should bring about resonances which be be observed experimentally. The linear analysis is compared with numerical simulations, and good agreement is found in an appropriate parameter range. In the ‘‘relativistic’’ limit, the numerical simulations reveal a dynamical mode which is characterized by a strongly nonlinear interaction between the moving fluxons in the chain. A qualitative explanation of this regime is suggested by an extrapolation of the linear behavior.

DOI: 10.1103/PhysRevB.50.12793
Zitationen: 4
Web of Science
Zitationen: 4
Zitationen: 5
Zugehörige Institution(en) am KIT Physikalisches Institut (PHI)
Publikationstyp Zeitschriftenaufsatz
Publikationsmonat/-jahr 11.1994
Sprache Englisch
Identifikator ISSN: 0163-1829, 0556-2805, 1094-1622, 1095-3795, 1098-0121, 1550-235X, 2469-9950, 2469-9969
KITopen-ID: 1000077062
Erschienen in Physical review / B
Verlag American Physical Society (APS)
Band 50
Heft 17
Seiten 12793-12801
Nachgewiesen in Web of Science
KIT – Die Forschungsuniversität in der Helmholtz-Gemeinschaft
KITopen Landing Page